I was recently diagnosed with RA. Several months ago I had lots of joint pain but no swelling. My first RA Factor was 80 and then it went down to 54 and then 24. About 4 months ago my Factor went back up to 78. I just took it again and now it's 130. ??? I don't feel any different. I had started an anti-inflammatory diet last year when I was in so much pain. Then my most of my pain left. Not sure if it's the diet or what. I have skin sensation and neurological issues also.
My question is why would my RA Factor go up so much? What does it mean? My doctor didn't answer my question.
Was just diagnosed with RA. Also, I have symtoms for Raynauds and something else. I'm having much much less pain in my joints. My doc wants me to start Plaquinel. He mentioned Enbrel and I thought the doc would fall over on his chair by my expression. YIKES!!!! He's a new rheumy who is first getting to know me. I think at that point he knew where I am coming from. I didn't start the Plaquinel eventhough he thinks I'm on it. I read all the horrible side effects and my other doc told me NOT to take it. I have inactive latent TB and the docs never gave me the TOXIC antibiotic for 9-12months to get rid of it. (INH). I'm 58 and he said it's dangerous for me. If I take meds that surpress my immune system, then my latent tb infection will activate. Don't want that!! Now I find out that since I have RA and what ever else, I am somewhat surpressed already and my tb can activate on it's own. So now I have 3 infectious disease docs from the county figuring out what to do with me. But I am having really bad neurological problems that I don't know if it comes from the RA or not. I know I'm systemic.
Were you ever on Plaquinel? What have you heard about it?
It's great to read that you have all the right doctors involved and are taking an active role in your care. I am on plaquenil and have been for a year and a half. I was on methotrexate for awhile, too. The plaquenil has worked well for me, but I don't have your health history. I am guessing that they have you on something like relafen. Is that working for you? I hope you have a mild case that responds to NSAIDS. Please keep us posted on your progress and please ask any questions you have regarding the meds prescribed.
I forgot to add that, when I first started to have noticeable symptoms, I had weird neurological things happen, too. Lots of dizziness, forgetfulness, loss of coordination, etc. It all got better once my symptoms were under control, but at their worst, I could not drive and could not be dropped off anywhere either. One day I walked out of a store and could not remember where I was, what city I was in, how I had gotten there and who I was with. That was the worst! It did not last long, but it scared me.
Many of us gain weight. It's not just the meds we are placed on but also that we are not able to engage in activities we used to for as long as we used to or sometimes at all. Depression can be a factor in this as well. Others experience weight loss as a side effect of the medications. Plaquenil actually has weight loss as a side effect - not that I can report it from experience (darn it!)
I have my bottle of Plaquenil just sitting here for weeks. My doc thinks I'm on in but I didn't start it yet. Too scared of the side effects. Heard it can affect the eyes. I went to the eye doctor and he said my eyes are a bit dry and I have minimal cataracts in both eyes. He also said I tore one of my cornias. (typo?) My perscription changed..again..and he told me not to fill them because the Plaquenil will probably change them again. Also concerned for stomach/esphagus irritation. I already have chronic gastric inflamation along with the esphagus. Don't want to loose my hair from it. Have been loosing hair as is.
If someone can tell me all the side effects there are and what they personally are dealing with, I would appreciate it.
I see my eye doc each year. He tells me that if patients have probs from the plaquenil it usually takes in the neighborhood of 20 years before it starts. While I do sometimes suffer with dry eyes, I have drops that help. The dryness is due to my medical conditions, not the plaquenil.
I was experiencing some hair loss before I started the plaquenil. I cut my hair (was at my waistline) above my shoulders and it slowed then stopped. The plaquenil has not had a negative impact on my hair.
I do take omneprazole to prevent stomach problems and it has worked.
Of all of the meds used to treat RA, plaquenil is one of the mildest. I took methotrexate for awhile and suffered many more side effects with it than with the plaquenil.
There is tons of information about plaquenil and the side effects on the web. I am particularly fond of a website with patient comments. Just google plaquenil side effects and it should be the third one down or so.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.